# SDR 98ZZZX909

- Difficulty date: January 24, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: TGWOW
- Make and model: Piper PA-60-601P
- Aircraft serial: 61P068379633
- Engine: Lyc IO540S1A5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW10842
- Condition: Failed
- Location: Nr 2 Journal
- Part time: 882 hours
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

PILOT (OWNER) DEPARTING FROM AIRPORT AND CLIMBING THROUGH 4,000 FEET NOTED LOUD BANG AND SEVERE VIBRATION FROM LT ENGINE.  ENGINE SHUT DOWN AND SECURED AND SAFE LANDING MADE.  DISASSEMBLY OF ENGINE REVEALED CRANKSHAFT BROKEN.  BREAK OCCURRED AT THE REAR CHEEK OF THE NR 2 ROD JOURNAL IN THE RADII.  CRANKCASE, RODS, CAMSHAFT, AND CYLINDERS ALL NOW N.G.
